A Pinup’s Trip to the Doctor

Earlier in the week, I noticed that my prescription of Sertraline was down to its last week. Which made me begin to think honestly about how I was truly feeling. Where they helping? Should I begin the weaning process? How did I really think I was in terms of my recovery?

7-researchersc

In all honesty?

I was not ready. I still felt a sort of emotional detachment from my surroundings. I was there…but not THERE. Which is a sign that your medication may not be the strength you need. Since I was on a low dose, this was more likely a sign that the strength of my medication was not strong enough. I also experienced many days in which I felt overly lethargic. Not just tired, but so tired my bones seemed heavy and I had no energy despite the copious amounts of coffee I consumed.

So I made the appointment, a certain amount of trepidation in my heart. But I knew that I really wanted to just feel normal. I want to feel and actually experience this crazy beautiful life I have been given. I wanted those deep belly laughs to penetrate deep into my heart and soul.

happy-sunshine

So on Friday I went to my appointment with my favorite OB provider. I honestly feel such a connection to this wonderful woman. She has been there from the beginning, cheering from the sidelines throughout my pregnancy. Coaching me through those tough times. And being the voice I needed to hear in some of my darkest moments.

She listened to my thoughts on my progress while bouncing little baby Ben on her lap. Giving me a little break while also allowing me to open up without the distraction of Ben’s silly baby grins.

At the end of my musings, she suggested to increase my dosage to 50 mg. This increase would take some time to fully take effect, but it could help with my feelings of detachment. Of course the side effects could increase, but I would need to take special care to monitor how I feel, both physically and mentally.

Cute+Happy+Puppy

By listening to my body, I know that I have done the right thing. I have been on this low dose for more than a month with only a slight alleviation of my depression symptoms. So if you are finding that you still feel those symptoms, go to your doctor. They can help figure out what is needed in order to help bring YOU back.

 

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s